Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 6, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 6, 2021, 7:40 PM CDT for Baldwin County, Alabama. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 7:40 PM CDT (00:40 UTC)
Expired
Jun 6, 2021, 9:15 PM CDT
In force
95 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS84 KMOB 070040
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
740 PM CDT Sun Jun 6 2021
 
ALZ262-264-070215-
Baldwin Central AL-Baldwin Inland AL-
740 PM CDT Sun Jun 6 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN COUNTY UNTIL 915 PM CDT...

At 740 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of Spanish Fort to near Daphne to Point
Clear, and moving northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Spanish Fort, Robertsdale, Loxley,
Stapleton and Silverhill.

LAT...LON 3075 8793 3065 8793 3072 8797 3069 8799
      3068 8798 3068 8800 3072 8798 3071 8800
      3079 8792 3076 8792 3089 8782 3091 8765
      3075 8755 3057 8762 3045 8790
TIME...MOT...LOC 0040Z 240DEG 20KT 3069 8796 3058 8789 3047 8794 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:53 PM CDT, 47 minutes earlier.

Area forecast discussion, Jun 6, 6:53 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
653 PM CDT Sun Jun 6 2021

.NEAR TERM UPDATE /Now Through Monday night/...An upper level
trough continues to unwind and eject northeast across the south-
central and central Plains states this evening into Monday night.
Surface ridging remains over the Atlantic stretching west into the
southeastern U.S. this evening and Monday. In tandem with the
upper level trough, deep layer moist, southerly flow is present
setting the stage for heavy rainfall with numerous thunderstorms
over the region this evening.

A broad region of heavy showers and thunderstorms continues to
push east this evening over southeastern Mississippi into western
Alabama. Heavy rainfall and frequent lightning are occurring with
thunderstorms this evening, and storms continue to pose the threat
for flash flooding, gusty winds, and brief tornadoes. The primary
hazard right now is flash flooding given high PWATs of 2.00 to
2.25", very slow movement with continued training of convection,
and deep moisture convergence over the aforementioned area. Expect
this region of heavy showers and thunderstorms to continue to
crawl east, gradually diminishing in coverage and intensity by
late tonight over southwestern and south-central AL into the FL
panhandle. A flash flood watch remains in effect for southeastern
MS and southwestern AL through 1AM CDT.

In addition to heavy rainfall, gusty winds may occur with
thunderstorms as well as the possibility for a brief tornado or
two. 30 to 40 kts of effective bulk shear reside over southwestern
AL, with nearly 1,500j/kg of MLCAPE, 100 to 175j/kg 3km CAPE, and
sfc-1km SRH values of 100 to 150m2/s2. All of these ingredients
favor storm organization with embedded transient supercell-like
structures at times within a broader moderate to heavy
precipitation shield. This threat should gradually wind down over
the next couple hours with loss of daytime heating, and should
remain generally confined to far southwestern AL and perhaps the
far western FL panhandle.

Once all of the convection is out of the way this evening,
anticipate another round of shower and thunderstorm activity late
tomorrow morning into the evening hours across the region. This
activity should be more isolated to scattered in nature, and
should not pose as significant of a flash flooding threat as this
evenings convection has. With loss of daytime heating tomorrow
evening, expect convective coverage to diminish after sunset.

Overnight lows tonight should drop into the upper 60's and lower
70's for most locations. Temperatures bounce back a bit tomorrow
into the generally into the middle 80's for most locations. Lows
tomorrow night will drop into the lower to perhaps middle 70's. A
MODERATE risk of rip currents will remain in place through Monday
night and into the short term period. MM/25

&&

.AVIATION...
00Z issuance...A stormy aviation forecast is on tap tonight for
much of the region. Widespread to numerous shower and thunderstorm
activity is ongoing across southeastern MS into southwestern AL,
and continues to push east across the region this evening.
Underneath heavier showers and thunderstorms, visibility has had
no problem dropping into the IFR range, as well as dropping
ceilings to MVFR to IFR category. Expect this potential to
continue for at least the next several hours before convection
begins to diminish in coverage and intensity into the night time
hours. Once this has passed, generally MVFR to VFR ceilings and
visibility prevail for the rest of the night and tomorrow.
Additional shower and thunderstorm activity is expected tomorrow,
albeit lesser coverage, and may pose the potential for reducing
ceilings and visibility once again to MVFR. MM/25

&&

.PREV DISCUSSION... /issued 348 PM CDT Sun Jun 6 2021/

NEAR TERM UPDATE /Now Through Monday/...An upper trof over the southern
and central Plains advances northeastward somewhat and weakens
slightly through Monday. An upper ridge initially in place from
the Florida peninsula to the Carolinas then to the Great Lakes
remains over the Florida peninsula area while the remainder of the
upper trof moves further off to the north. A broad surface ridge
remains in place from the western Atlantic into the eastern states
and maintains a moist southerly flow over the forecast area
through Monday. Rather abundant deep layer moisture currently in
place over the area with precipitable water values of 1.8-2.2
inches, with the "lower" values over the eastern portion of the
area likely due to some subtle fringe effects from the upper ridge
off to the east. A region of drier deep layer air, with
precipitable water values of 1.3-1.5 inches, was noted over the
northwestern Gulf and being drawn into eastern Texas by the upper
trof. As the upper trof advances northeastward somewhat, the
abundant deep layer moisture over the forecast area likewise
shifts eastward to be mainly over the eastern and central portions
of the area while the region of drier deep layer air advances
into Mississippi and southeast Louisiana. This east-west gradient
in deep layer moisture content over the forecast area breaks down
on Monday as the upper trof weakens slightly while continuing to
lift northeastward somewhat, with precipitable water values
ranging from 1.7-1.8 inches by late Monday afternoon. The
trajectory of a series of shortwaves moving across the region is
also displaced eastward by the movement of the upper trof, which
along with the deep layer moisture trends will affect placement
and trends of where the best rainfall amounts are expected
through Monday. Through this evening, expect the showers and
storms affecting southeast Mississippi and extreme southwestern
Alabama to spread eastward, and we have expanded the Flash Flood
Watch currently in effect to include Monroe and Baldwin counties.
Rainfall totals in the Watch area look to typically range from 2
to 5 inches. The Flash Flood Watch will be in effect until 1 am,
after which the noted trends in deep layer moisture/shortwaves
result in lower rainfall amounts overnight. We will need to
continue to monitor potential rainfall amounts on Monday, but at
this point additional rainfall amounts on that day look to range
from 0.20-0.80 inches, seen to be insufficient to warrant
continuation of the Flash Flood Watch. Will have categorical pops
over much of the area this afternoon with likely to categorical
pops this evening, then diminishing overnight. While rainfall
amounts will be less on Monday, coverage will be sufficient to
support categorical pops over the entire area on Monday. There is
a marginal risk of severe thunderstorm development through this
evening over southeast Mississippi and southwestern Alabama due
to MLCAPE values up to 2000 J/kg and 0-3 km helicity values of
100-150 m2/s2. MLCAPE values of 1000-1500 J/kg are expected on
Monday but shear values will be lower with 0-3 km helicity 75
m2/s2 or less. At least point am not expecting severe storm
development on Monday but some strong storms could occur.  Lows
tonight range from the upper 60s to lower 70s along and west of
I-65 with lower to mid 70s east of I-65. Highs on Monday will be
mostly in the mid 80s. A low risk of rip currents is expected
through the period. /29

SHORT TERM /Monday night Through Wednesday night/...Upper level
trough continues to shift northeast across the central into
northern U.S. Monday night into Tuesday, gradually losing
definition leaving weak, chaotic flow in its wake. At the surface,
high pressure continues to nose west across the Atlantic into the
southeastern U.S. with southeasterly to southerly winds remaining
across our region through Wednesday night. With the loss of our
upper level low/trough, general forcing for ascent will weaken
over the region. Despite this, given ample daytime heating we
should have no problem touching convective temperatures during
peak heating Tuesday and Wednesday and as such expect generally
isolated to scattered convective coverage. PWATs remain high in
the 1.75 to 2.00 inch range, and heavy rainfall rates could occur
in any storms. Given the more limited coverage in convection,
temperatures should be able to rise higher than they have the last
few days. Expect overnight lows generally in the lower 70's, with
daytime highs in the middle to upper 80's, with lower 90's working
their way into the forecast over south-central AL Wednesday. A
MODERATE risk for rip currents remains in place for the period. MM/25

EXTENDED TERM /Thursday Through Sunday/...A benign upper level
pattern exists throughout the extended period Thursday through
Sunday for our region. Weak flow aloft with some anticyclonic
wave breaking evident over the western U.S. doesn't do much to
deter general large scale upper level ridging over much of the
central and eastern CONUS. Perhaps with the aforementioned wave
break a lobe of the ejecting upper level trough over the far
northwestern U.S. can slip into the midwestern U.S. but details in
how that evolves are still up in the air (no pun intended).
Regardless, it seems we are generally going to see a rise in
temperatures as we move throughout the week into the weekend.
Middle to upper 80's and some lower 90's becomes upper 80's to
lower 90's by the weekend. Overnight lows don't cool off much,
with perhaps some upper 60's inland and lower 70's for most other
locations each night. Isolated to scattered showers and storms may
return to the forecast by the weekend. MM/25

MARINE...A light to moderate southerly flow continues through the
period.  Will have Small Craft Exercise Caution (SCEC) conditions
over the entire marine area this evening for winds of 15 to near 20
knots which diminish later tonight.  SCEC conditions may redevelop
well offshore Monday morning, but then subside by the afternoon.
/29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 1 AM CDT Monday for ALZ051>053-055-
     261>265.

FL...None.
MS...Flash Flood Watch until 1 AM CDT Monday for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 6, 4:39 PM CDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
439 PM CDT Sun Jun 6 2021

MSZ075-078-079-062230-
Stone MS-Perry MS-George MS-
439 PM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 530 PM
CDT...

At 439 PM CDT, the strong thunderstorm was located 10 miles east of
McHenry, or 15 miles southeast of Wiggins, moving northeast at 35
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of western George,
southeastern Perry and eastern Stone Counties.

LAT...LON 3100 8898 3100 8871 3088 8862 3073 8877
      3074 8888 3068 8889 3068 8910
TIME...MOT...LOC 2139Z 220DEG 30KT 3069 8896
Local storm report, Jun 6, 5:55 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT SUN JUN 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     BRUSHY CREEK            30.93N 88.51W
06/06/2021                   GEORGE             MS   BROADCAST MEDIA

            REPORTS OF SEVERAL TREES DOWN, SHEDS
            DAMAGED, VEHICLE/BOAT DAMAGE, AND HOMES
            DAMAGED IN THE BRUSHY CREEK COMMUNITY.

&&

MB
Local storm report, Jun 6, 5:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
558 PM CDT SUN JUN 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       GROVE HILL              31.71N 87.78W
06/06/2021  M3.00 INCH       CLARKE             AL   EMERGENCY MNGR

            3 INCHES OF RAIN MEASURED AT THE EOC IN
            CLARKE COUNTY, AL (SO FAR) TODAY.

&&

MB
Special weather statement, Jun 6, 6:26 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
626 PM CDT Sun Jun 6 2021

ALZ263-265-070030-
Mobile Coastal AL-Mobile Central AL-
626 PM CDT Sun Jun 6 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 730 PM CDT...

At 625 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles east of Helena to 5 miles west of Bayou La
Batre to 8 miles south of Coden, and moving northeast at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre, Dauphin Island,
Coden and Mobile Regional Airport.

LAT...LON 3025 8817 3026 8815 3036 8819 3038 8824
      3035 8826 3037 8825 3040 8834 3039 8840
      3069 8841 3069 8820 3061 8811 3057 8810
      3060 8810 3055 8808 3031 8814 3034 8815
      3032 8816 3025 8808
TIME...MOT...LOC 2325Z 232DEG 28KT 3047 8844 3039 8834 3027 8827
Local storm report, Jun 6, 7:35 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
735 PM CDT SUN JUN 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
06/06/2021  M43 MPH          MOBILE             AL   MESONET

            WEATHERFLOW STATION (XBUC) AT THE BUCCANEER
            YACHT CLUB MEASURED A MARINE THUNDERSTORM
            WIND GUST OF 43 MPH.

&&

MB
Special weather statement, Jun 6, 7:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
740 PM CDT Sun Jun 6 2021

ALZ262-264-070215-
Baldwin Central AL-Baldwin Inland AL-
740 PM CDT Sun Jun 6 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN COUNTY UNTIL 915 PM CDT...

At 740 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles west of Spanish Fort to near Daphne to Point
Clear, and moving northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Spanish Fort, Robertsdale, Loxley,
Stapleton and Silverhill.

LAT...LON 3075 8793 3065 8793 3072 8797 3069 8799
      3068 8798 3068 8800 3072 8798 3071 8800
      3079 8792 3076 8792 3089 8782 3091 8765
      3075 8755 3057 8762 3045 8790
TIME...MOT...LOC 0040Z 240DEG 20KT 3069 8796 3058 8789 3047 8794

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile, Washington3 hr
Jun 6, 9:05 PM CDTRip Current StatementMOBBaldwin, Mobile4 days
Jun 7, 9:34 AM CDTRiver Flood WarningMOBClarke, Washington21 days
Jun 7, 12:26 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 7, 2:18 PM CDTSpecial Weather StatementMOBCovington42 min
Jun 7, 6:15 PM CDTSpecial Weather StatementMOBChoctaw45 min
Jun 7, 6:36 PM CDTSpecial Weather StatementMOBConecuh39 min
Jun 7, 6:45 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe45 min
Jun 7, 9:36 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry21 days
Jun 7, 9:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne8 days

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.